Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

dreading the detox

well this morning I just went from 7mg to 5 mg of methadone, the drop might not seam like much to some,
but my body goes thew a detox every time i drop, tonight will probly be no sleep the restless feelinng but
tomorrow it will feel like i got hit by a truck, the body acks can be horable and the axzity  make me feel
like my skin is crawling ,does anyone out there experence this as i do or am i doing something wrong
all advice would be welcome ......your bro in detox  Gnarly
8 Responses
Avatar universal
Actually thats a pretty big drop for methadone? Im tapering also but off hydrocodone. Im dropping about 5 mg every 4 days or so, just depends on how fast my body gets used to each taper. Can you just drop 1mg each taper? Not sure how easy it is to split those pills up. My wd's between each of my tapers is minimal. Some rls and feel tired and thats about it. someone here has probably had experience with tapering off methadone. Good luck to you and hang in there. You can do it!!!
Avatar universal
hey thanks for responding , i wish i could drop 1mg at a time but im on liquid so
i use a syringe and it goes in 2mg increments, B/4 this i was doing 10% every
72hr or when my body felt normal  (about a week) usually. now because im on
such a low dose 2mg is like 25% and my next drop will be almost 50%!!!
this situation ***** but with help like you and god ill get thew it
good luck with your taper, with mine it was EZer when the dose was higher
but i hit some road blocks at 30mg ,and 20mg almost killed me so I know
you hit some bumps, took me 6 weeks to get off 20 mg and my withdrawl
was horrible but i got past it, 20mg to 10mg was a breeze but now it has become hard again, hope its over soon and ill pray its EZer for both of us......Gnarly  
Avatar universal
Yes we can do this! I knew it wouldnt be easy, but Im done with these pills. When  you have a bad day, come here and talk about it, it helps. EVERYONE is so helpful. Its good talking to people who know exactly what you are going through. Yes, good luck to us all!!!
1017452 tn?1254904998
hey! My husband has dropped from 1mg to nothing and is now in day 4. He feels absolutely shite!!!! Methadone is definitely a hard core w/d. No question there!  All the best and kepp us posted!!!:o)
Avatar universal
hey thanks for your support today i went down to 4mg sorta by accident, was
shooting for 5 but have been having trouble measuring it its liquid and im
detoxing myself sorta had it with clinic annyway for 7mg to 4 will be fun tonight
ill post daily right now i fell like S###T but kida expect it after a 40% drop
well thanks again for your suport and KUDOS to your hubby ...gives me hope
Gnarly_1    
Avatar universal
My body react like yours. It is very sensitive to the slightest reduction,
Avatar universal
Methadone should not be tapered no more than 10% of your current dose every two weeks.  10% of your dose every three days is rather swift.  I know you have the liquid and the 2mg measuring deal, but do your best to try to come up with a way to slow it down from here on out.  Actually, having liquid is the best thing.  Your taper, at this point, should be 3/4 of a mg.  10% of 7 is .7. with .75 being 3/4.  Even if you divide that 2mg you just dropped into 4 equal doses.....if possible.  I know of someone who is a regular at the methadone watchdog forum who used to break it down into crumbs (pills) at the end of the taper.  People so often underestimate how potent a little bit of methadone really is and I want nothing but to see you and everyone else succeed.  It's quite obvious you are determined to have come so far.  Good luck.  Make sure you keep a strong support system set up for yourself.  The detox is only the beginning.  Pick up the phone and talk to someone if you need to.....whatever it takes to get your through a real bad spot.  Well, I hope I have been of some help to you.
Avatar universal
thanks for your advice today is day 2 of 7mg to 5 im just "ok" but feeling it
the reason i left the clinic was due to the slow taper ,I know a nurce who
tapers heroin babys off and they use a 10% every 72hr formula ,it works
for me most of the time but there been plenty of times its taken a week or so
to "feel right" again, im coming off 6yr of 150mg and to say the least its been ruff
ill always remember 60mg,30, and god 20 was shear he## for 6 weeks so i know this
ant over till its over . my wanting to taper quickly is tapering is making me feel like
shi# and i figure why put off the inevitable i just want to get the detox over with
thanks again BTW I got a syringe that measures down to 1 mg so tapering from hear on will be 1 mg at a time    
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.